does anyone get rawness in the tummy 4 or even 5 days after taking mtx?

Hi..does anyone get nausea and rawness in tummy, instead of the next day, several days after taking MTX? I am fine for a few days and the day after, then on day 4, 5 or even 6 i get terrible nausea and loss of appetite. Ive been on it for 2 or 3 years but don't always get sick every week - is this normal? I am on 4 2.5mg a week. Had to reduce from 6 but still seems to play havoc on the tummy but on only on occasional weeks.

6 Replies

oldestnewest
  • I do get this some weeks still even now I'm on injectable MTX - but much less so than when on tablets. I would sometimes get nausea that only started on day 4 and worsened uo to the day before my next dose was due.I recommend that you ask about switching to sub cutaneous MTX as it seems to work more effectively and with less nausea because less GI intolerance. Worth discussing with your team anyhow. Tilda x

  • Thank you Tilda. Im thinking this might be an option. Im thinking of missing this weeks dose as my tummy is feeling very tender.How much mg are you on? Tess

  • I'm on 15mg Metoject currently and coincidentally to your question I'm getting a sore tummy and a car sicky sensation just now - 2 days after the MTX and had same thing which kept me awake on and off last night. I do find the injections have got around this up to a point though and if you look at my new question it might be that other things are causing the jippy tummy and slight nausea. I also take 200 mg Hydroxy and sometimes get a little squiffy after taking that tablet with food.

  • Tilde where is your new question, I'm new to this forum? X

  • Hi Tess (and Tilda!)

    I have the same problem a few days later, I've tried everything! tonight trial is alka selters, I read somewhere that Methotrexate conatins sulphar (please if anyone knows can you confirm?) and alka selzers help neutralise...

    I only took it 10 mins ago and I'm sure it's eased of a little! Manuka honey (expensive but lidls have it for around £3) helps milder bouts of nausea.

    Like you describe, it is a raw feeling, I don't get it every week thankfully.

    I've thought about asking about the injection as Tilda suggests but already inject weekly using Enbrel and thats bad enough using an epi-pen! :)

    I must admit, I have missed it on the odd occasion when I can't face it.

  • Hi Tess and Williby. I am relieved to learn its not just me. Yesterday, day of my rheumy apt I felt sick all day in that raw way you both describe. So when he asked if I was prepared to go up to 17.5 injectable MTX I did baulk a bit. I have wondered if its because I'm getting more efficient at injecting myself because there's less remnants of MTX in the syringe now. I'm full of dread but he also said that 15 mg injectable = 25mg of oral in effectiveness so no wonder i feel slightly poisoned! Williby I would have thought 2 little pricks (?!) per week would be easier than one plus tablets?

    Tilda xxx

You may also like...